Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Cold-like symptoms, no fever. Is this a normal reaction to healing after adenotonosillectomy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
My husband had an adenotonsillectomy last Thursday. He's on oxycodone for pain (though he has not used it for a day and half currently) and amoxicillin. He's complaining of coldlike symptoms (fogginess and a semblance of pressure above his right eye) but he hasn't had a fever. Is this a normal reaction to the healing process, or should he go back to the doctor? He's only been out for 5 days at this point, but his followup isn't for a couple of weeks.
Posted Wed, 18 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for posting your query.

The heaviness your husband is feeling above his right eye is most likely due to local swelling around the sinuses. Such mild subcutaneous swelling is common after such surgeries. There is nothing to worry. The swelling will subside in 5-7 days.

If the sensation worsens then you need to consult your physician for a local examination. You can otherwise mention it to your surgeon during your follow up visit.

I hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.


Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor